Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Low dose Xanax withdrawal?  (Read 191 times)

0 Members and 1 Guest are viewing this topic.

Offline bababel

  • Sr. Member
  • ****
  • Posts: 270
  • Rec's: 1
    • Poke This Member
Low dose Xanax withdrawal?
« on: January 12, 2014, 11:54:58 AM »
Hi Everyone,

I've been taking a .25mg Xanax pill every morning at around 6am every day for almost three weeks. It's the only Xanax I take in the day. I figured I didn't need it anymore so didn't take it this morning. When I got out of bed at 8am I was so dizzy I nearly fell over. I have had a low grade headache this morning as well. Is it possible to suffer from Xanax withdrawal when only taking it once a day at such a low dose?
Bookmark and Share

Offline Cuchculan

  • Hero Member
  • *****
  • Posts: 9409
  • Country: ie
  • Rec's: 152
  • Gender: Male
    • Poke This Member
Re: Low dose Xanax withdrawal?
« Reply #1 on: January 12, 2014, 01:05:44 PM »
Might be all in your mind. Three weeks at that dose is no time at all. You were used to taken it. So maybe your mind was aware you didn't take it and began this odd effect you went through. But is a low dose and the time frame was very short. If in doubt break it down smaller for a few days. Then smaller still. That would be just playing it real safe. But it should be a safe dose and a short enough time span to just stop take it. But better safe than sorry.
Bookmark and Share
The Lovable Irish Rogue

Offline dondada

  • Newbie
  • *
  • Posts: 3
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Low dose Xanax withdrawal?
« Reply #2 on: January 12, 2014, 07:24:05 PM »
Hi Everyone,

I've been taking a .25mg Xanax pill every morning at around 6am every day for almost three weeks. It's the only Xanax I take in the day. I figured I didn't need it anymore so didn't take it this morning. When I got out of bed at 8am I was so dizzy I nearly fell over. I have had a low grade headache this morning as well. Is it possible to suffer from Xanax withdrawal when only taking it once a day at such a low dose?

It is certainly possible for withdrawals to be experienced even at such a low dose. I wouldn't expect the withdrawal to be as difficult as a higher dose/longer duration of treatment would be, but because Xanax has such a short half-life it is highly prone to withdrawal effects upon abrupt discontinuation.

I would suggest working with your physician to create a dose tapering schedule, which probably won't last long but may still be necessary to avoid these effects in the near future.
Bookmark and Share

Offline laineymom

  • Newbie
  • *
  • Posts: 26
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Mood: Thoughtful
    Thoughtful
  • Personal text
    • Poke This Member
Re: Low dose Xanax withdrawal?
« Reply #3 on: January 13, 2014, 12:48:08 PM »
I was on about that much Xanax too (I have a .25mg pill) when I decided to quit ( because my SNRI was kicking in). I definitely noticed being dizzy and having more headaches when I tried to stop cold turkey so I just cut my pill in half and took that for a few days, then cut the half in half (not easy) and took that for a few days. Seemed to work ok. You might still feel some dizziness and headaches, but they will go away eventually.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
821 Views
Last post September 22, 2009, 05:37:32 PM
by binyabinya
9 Replies
468 Views
Last post July 01, 2012, 06:58:14 PM
by Wishingforcalm2
6 Replies
258 Views
Last post August 11, 2012, 10:23:31 PM
by Prim3
0 Replies
445 Views
Last post May 01, 2013, 05:48:08 PM
by TonyL1
1 Replies
133 Views
Last post November 09, 2013, 09:47:23 PM
by snschoo
9 Replies
295 Views
Last post January 02, 2014, 08:17:09 AM
by Kissa